Alert archive / North Dakota / Red Flag Warnings in 2006

Red Flag Warning 11, NWS Bismarck, ND

July 14, 200620 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Jul 14, 2006, 9:56 AM MDT for 20 counties in North Dakota. It took effect at Jul 14, 2006, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2006, 9:56 AM MDT (15:56 UTC)
In effect from
Jul 14, 2006, 12:00 PM MDT
Expired
Jul 14, 2006, 8:00 PM MDT
In force
8 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 128 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 3.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2957 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 141556
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1056 AM CDT FRI JUL 14 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING NORTHWEST...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING PORTIONS OF WESTERN AND SOUTH CENTRAL...

.WEST WINDS OF 15 TO 20 MPH THIS AFTERNOON...CONTINUED VERY DRY
RANGELAND CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES
IN THE UPPER 90S...AND AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20
PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD THIS AFTERNOON
ACROSS NORTHWEST NORTH DAKOTA. SIMILAR CONDITIONS ARE EXPECTED ON
SATURDAY FOR WESTERN AND SOUTH CENTRAL NORTH DAKOTA.

THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE
GROWTH AND MAKE CONTAINMENT OF FIRES DIFFICULT.

NDZ001-002-009-010-017-150000-
/O.NEW.KBIS.FW.W.0011.060714T1800Z-060715T0200Z/
/O.CON.KBIS.FW.A.0006.060715T1700Z-060716T0100Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-
1056 AM CDT FRI JUL 14 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

WEST WINDS OF 15 TO 20 MPH THIS AFTERNOON...CONTINUED VERY DRY
RANGELAND CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES
IN THE UPPER 90S...AND AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20
PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD THIS AFTERNOON
ACROSS NORTHWEST NORTH DAKOTA. SIMILAR CONDITIONS ARE EXPECTED ON
SATURDAY FOR WESTERN AND SOUTH CENTRAL NORTH DAKOTA.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NDZ018>021-031>035-040>046-150000-
/O.CON.KBIS.FW.A.0006.060715T1700Z-060716T0100Z/
DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
1056 AM CDT FRI JUL 14 2006 /956 AM MDT FRI JUL 14 2006/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

SOUTH WINDS OF 5 TO 15 MPH SWITCHING TO THE WEST AND INCREASING
TO AROUND 20 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AND
AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20 PERCENT WILL CREATE AN
EXTREME FIRE DANGER HAZARD ON SATURDAY FOR WESTERN AND SOUTH
CENTRAL NORTH DAKOTA.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
JF
3 follow-up statements
000 
WWUS83 KBIS 141818
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
118 PM CDT FRI JUL 14 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING
WEST AND SOUTH CENTRAL...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING PORTIONS OF WESTERN AND SOUTH CENTRAL...

.WEST WINDS OF 15 TO 25 MPH THIS AFTERNOON...CONTINUED VERY DRY
RANGELAND CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES IN
THE UPPER 90S...AND AFTERNOON RELATIVE HUMIDITIES OF 10 TO 20
PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD THIS AFTERNOON
ACROSS WEST AND SOUTH CENTRAL NORTH DAKOTA. SIMILAR CONDITIONS
ARE EXPECTED ON SATURDAY.

THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE
GROWTH AND MAKE CONTAINMENT OF FIRES DIFFICULT.

NDZ018>020-031>035-040>046-150200-
/O.EXA.KBIS.FW.W.0011.000000T0000Z-060715T0200Z/
/O.CON.KBIS.FW.A.0006.060715T1700Z-060716T0100Z/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
118 PM CDT FRI JUL 14 2006 /1218 PM MDT FRI JUL 14 2006/

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH SATURDAY EVENING. 

WEST WINDS OF 15 TO 25 MPH THIS AFTERNOON...CONTINUED VERY DRY
RANGELAND CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES IN
THE UPPER 90S...AND AFTERNOON RELATIVE HUMIDITIES OF 10 TO 20
PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD THIS AFTERNOON
ACROSS WEST AND SOUTH CENTRAL NORTH DAKOTA. SIMILAR CONDITIONS
ARE EXPECTED ON SATURDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NDZ001-002-009-010-017-150200-
/O.CON.KBIS.FW.W.0011.000000T0000Z-060715T0200Z/
/O.CON.KBIS.FW.A.0006.060715T1700Z-060716T0100Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-
118 PM CDT FRI JUL 14 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

WEST WINDS OF 15 TO 25 MPH THIS AFTERNOON...CONTINUED VERY DRY
RANGELAND CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES IN
THE UPPER 90S...AND AFTERNOON RELATIVE HUMIDITIES OF 10 TO 20
PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD THIS AFTERNOON
ACROSS WEST AND SOUTH CENTRAL NORTH DAKOTA. SIMILAR CONDITIONS
ARE EXPECTED ON SATURDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NDZ021-150230-
/O.CON.KBIS.FW.A.0006.060715T1700Z-060716T0100Z/
MCLEAN-
118 PM CDT FRI JUL 14 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

SOUTH WINDS OF 5 TO 15 MPH SWITCHING TO THE WEST AND INCREASING
TO AROUND 20 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AND
AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20 PERCENT WILL CREATE AN
EXTREME FIRE DANGER HAZARD ON SATURDAY FOR WESTERN AND SOUTH
CENTRAL NORTH DAKOTA.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
JF
000 
WWUS83 KBIS 142023
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
323 PM CDT FRI JUL 14 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
WEST AND SOUTH CENTRAL...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING PORTIONS OF WESTERN AND SOUTH CENTRAL...

.WEST WINDS OF 15 TO 25 MPH...CONTINUED VERY DRY RANGELAND
CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES IN THE UPPER
90S...AND RELATIVE HUMIDITIES OF 10 TO 20 PERCENT WILL CREATE AN
EXTREME FIRE DANGER HAZARD INTO EARLY EVENING ACROSS WEST AND
SOUTH CENTRAL NORTH DAKOTA. SIMILAR CONDITIONS ARE EXPECTED ON
SATURDAY.

THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE
GROWTH AND MAKE CONTAINMENT OF FIRES DIFFICULT.

NDZ001-002-009-010-017>020-031>035-040>046-150200-
/O.CON.KBIS.FW.W.0011.000000T0000Z-060715T0200Z/
/O.CON.KBIS.FW.A.0006.060715T1700Z-060716T0100Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
323 PM CDT FRI JUL 14 2006 /223 PM MDT FRI JUL 14 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
SATURDAY AFTERNOON THROUGH SATURDAY EVENING. 

WEST WINDS OF 15 TO 25 MPH...CONTINUED VERY DRY RANGELAND
CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES IN THE UPPER
90S...AND RELATIVE HUMIDITIES OF 10 TO 20 PERCENT WILL CREATE AN
EXTREME FIRE DANGER HAZARD THROUGH THIS EVENING ACROSS WEST AND
SOUTH CENTRAL NORTH DAKOTA. SIMILAR CONDITIONS ARE EXPECTED ON
SATURDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NDZ047-048-050-051-150430-
/O.EXA.KBIS.FW.A.0006.060715T1700Z-060716T0100Z/
LOGAN-LA MOURE-MCINTOSH-DICKEY-
323 PM CDT FRI JUL 14 2006

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

SOUTH WINDS OF 5 TO 15 MPH SWITCHING TO THE WEST AND INCREASING
TO AROUND 20 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AND
AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20 PERCENT WILL CREATE AN
EXTREME FIRE DANGER HAZARD ON SATURDAY FOR WESTERN AND SOUTH
CENTRAL NORTH DAKOTA.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.



$$

NDZ021-150430-
/O.CON.KBIS.FW.A.0006.060715T1700Z-060716T0100Z/
MCLEAN-
323 PM CDT FRI JUL 14 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

SOUTH WINDS OF 5 TO 15 MPH SWITCHING TO THE WEST AND INCREASING
TO AROUND 20 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AND
AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20 PERCENT WILL CREATE AN
EXTREME FIRE DANGER HAZARD ON SATURDAY FOR WESTERN AND SOUTH
CENTRAL NORTH DAKOTA.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
JF
000 
WWUS83 KBIS 150224
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
924 PM CDT FRI JUL 14 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING PORTIONS OF WESTERN AND SOUTH CENTRAL...

.WEST WINDS OF 10 TO 20 MPH...CONTINUED VERY DRY RANGELAND
CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES FROM 100 TO
110...AND RELATIVE HUMIDITIES OF 10 TO 20 PERCENT WILL CREATE AN
EXTREME FIRE DANGER HAZARD SATURDAY AFTERNOON AND EVENING.

THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE
GROWTH AND MAKE CONTAINMENT OF FIRES DIFFICULT.

NDZ001-002-009-010-017>020-031>035-040>046-151030-
/O.EXP.KBIS.FW.W.0011.000000T0000Z-060715T0200Z/
/O.CON.KBIS.FW.A.0006.060715T1700Z-060716T0100Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
924 PM CDT FRI JUL 14 2006 /824 PM MDT FRI JUL 14 2006/

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING.

WEST WINDS OF 10 TO 20 MPH...CONTINUED VERY DRY RANGELAND
CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES FROM 100 TO
110...AND RELATIVE HUMIDITIES OF 10 TO 20 PERCENT WILL CREATE AN
EXTREME FIRE DANGER HAZARD SATURDAY AFTERNOON AND EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NDZ021-047-048-050-051-151030-
/O.CON.KBIS.FW.A.0006.060715T1700Z-060716T0100Z/
MCLEAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
924 PM CDT FRI JUL 14 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

WEST WINDS OF 10 TO 20 MPH...CONTINUED VERY DRY RANGELAND
CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES FROM 95 TO
100...AND RELATIVE HUMIDITIES OF 10 TO 20 PERCENT WILL CREATE AN
EXTREME FIRE DANGER HAZARD SATURDAY AFTERNOON AND EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.



$$

LEBLANG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Jul 14, 3:00 AM MDT, 6 hours 56 minutes earlier.

Area forecast discussion, Jul 14, 3:00 AM MDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
400 AM CDT FRI JUL 14 2006

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
MAIN FORECAST CONCERNS IN THE SHORT TERM ARE THE CONTINUED HOT AND
DRY CONDITIONS. HAVE GENERALLY FOLLOWED A BLEND OF THE GFS AND NAM.

UPPER LEVEL FLOW IS NEARLY ZONAL OVER THE STATE AT THE NORTHERN END
OF A LARGE RIDGE OVER THE WESTERN CONUS. H850 TEMPERATURES CONTINUE
TO SHOW TEMPERATURES OF 24-30C IN THE SHORT TERM PERIOD WITH SOME
DAYTIME TEMPS OF 32 TO 34C ON SATURDAY. DEWPOINT TEMPERATURES OVER
WESTERN HALF OF THE STATE WILL BE MAINLY IN THE 40S KEEPING
AFTERNOON MINIMUM RELATIVE HUMIDITIES IN THE 15 TO 20 PERCENT RANGE.
MAIN CONCERN IN THE FORECAST ASIDE FROM TEMPS OF UPPER 90S TO 103 IS
A SURFACE TROUGH MOVING THROUGH THE FORECAST AREA ON SATURDAY.
MODELS INDICATING A LOW LEVEL JET SETTING UP FRIDAY NIGHT OVER THE
DAKOTAS. THIS WOULD ACT TO KEEP SOUTH WINDS UP AT NIGHT AND EARLY
MORNING AHEAD OF THE TROUGH...THEN WINDS SWITCHING TO THE NORTHWEST
BEHIND THE TROUGH. DRY AIR AND SOME LINKING TO MID LEVELS OF THE
ATMOSPHERE WOULD BRING WINDS OF 20 MPH WITH SOME GUSTS POSSIBLE.
FELT THAT TEMPS AROUND 100 WITH RH VALUES 15 TO 20 PERCENT AND VERY
DRY PASTURES WOULD WARRANT FIRE WEATHER WATCH FOR SATURDAY.

.LONG TERM...MONDAY THROUGH THURSDAY...
PROBLEM IN THE LONG TERM WILL BE TEMPERATURES AND PRECIPITATION OR
LACK THEREOF.

ECMWF INDICATES A FLAT RIDGE OVER THE WESTERN TWO THIRDS OF THE U.S.
THROUGH THE ENTIRE EXTENDED PERIOD. WHILE THE GFS IS SOMEWHAT
SIMILAR...IT BRINGS A SHORTWAVE TROUGH FROM THE BRITISH COLUMBIA
COAST EARLY IN THE PERIOD...ACROSS SOUTH CENTRAL CANADA TUESDAY
NIGHT AND WEDNESDAY. THEN THE UPPER FLOW TURNS NORTHWEST THURSDAY
AND FRIDAY. THIS WOULD MEAN A LITTLE BETTER CHANCE OF PRECIPITATION
MID WEEK...WITH COOLER TEMPERATURES BY THE END OF THE WEEK. CURRENT
CONSENSUS FROM SURROUNDING OFFICES AND HPC IS TO LEAN TOWARD THE
ECMWF SOLUTION. THE CMC AND SOME OF THE ENSEMBLE MEMBERS POINT TO A
GFS SOLUTION BUT MOST ENSEMBLE MEMBERS SUPPORT AN ECMWF SOLUTION.
THEREFORE VERY FEW CHANGES TO TEMPERATURES WITH MID TO UPPER 80S
NORTHEAST TO 90S SOUTH AND WEST. WILL ALSO MAINTAIN THE DRY FORECAST
THROUGH THE PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH SATURDAY NOON CDT / 11AM MDT / THROUGH 8 PM CDT /
7 PM MDT FOR AREAS INCLUDING
BURKE...MOUNTRAIL...MCLEAN...BURLEIGH...EMMONS COUNTIES AND WEST.

&&

JV/TWH
Hazardous weather outlook, Jul 14, 5:00 AM MDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
600 AM CDT FRI JUL 14 2006

NDZ003>005-011>013-022-023-025-036-037-047-048-050-051-151100-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS-
FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
600 AM CDT FRI JUL 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

HOT AND DRY CONDITIONS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HOT AND DRY CONDITIONS EXPECTED THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001-002-009-010-017>021-031>035-040>046-151100-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
600 AM CDT FRI JUL 14 2006 /500 AM MDT FRI JUL 14 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

HOT AND DRY CONDITIONS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON AND EARLY
EVENING FOR LOW RELATIVE HUMIDITIES...VERY DRY PASTURES...AND
WINDS SWITCHING FROM SOUTH 5 TO 15 MPH TO WEST AROUND 20 MPH.

HOT AND DRY CONDITIONS EXPECTED TO CONTINUE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

In the hours before

Local storm report, Jul 14, 8:54 AM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
954 AM CDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     FUNNEL CLOUD     8 S RIVERDALE           47.38N 101.37W
07/12/2006                   MCLEAN             ND   PUBLIC

0800 PM     FUNNEL CLOUD     5 S RUSO                47.76N 100.93W
07/12/2006                   MCLEAN             ND   PUBLIC

0822 PM     FUNNEL CLOUD     7 SSW BALFOUR           47.86N 100.59W
07/12/2006                   MCHENRY            ND   TRAINED SPOTTER

&&

JP MARTIN
Local storm report, Jul 14, 9:38 AM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1038 AM CDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             TOWNER                  48.35N 100.41W
07/12/2006  E0.88 INCH       MCHENRY            ND   EMERGENCY MNGR

            HAIL 545 PM CDT TO 600 PM CDT.

0700 PM     HAIL             HANNOVER                47.12N 101.43W
07/12/2006  M0.75 INCH       OLIVER             ND   PUBLIC

            HAIL 700 PM CDT TO 704 PM CDT.

0600 PM     HAIL             BEACH                   46.91N 104.01W
07/12/2006  M1.00 INCH       GOLDEN VALLEY      ND   EMERGENCY MNGR

            HAIL RANGED IN SIZE FROM PEA SIZE TO QUARTER SIZE.

&&

JP MARTIN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 3:51 AM MDTFire Weather WatchBISAdams, Billings, Bowman, Burke, Burleigh, Dickey and 19 more24 hr
Jul 14, 2:29 PM MDTHeat AdvisoryBISAdams, Billings, Bowman, Burleigh, Dickey, Dunn and 17 more29 hr

Nearby

Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.